|LETTER TO THE EDITOR
|Year : 2018 | Volume
| Issue : 10 | Page : 1523
Response to comment on: Rebound inflammation after an intravitreal injection in Vogt–Koyanagi–Harada syndrome
Richa Ranjan, Manisha Agarwal
Department of Vitreoretina, Dr. Shroff's Charity Eye Hospital, New Delhi, India
|Date of Web Publication||24-Sep-2018|
Dr. Manisha Agarwal
Dr. Shroff's Charity Eye Hospital, 5027-Kedar Nath Road, Daryaganj, New Delhi - 110 002
Source of Support: None, Conflict of Interest: None
|How to cite this article:|
Ranjan R, Agarwal M. Response to comment on: Rebound inflammation after an intravitreal injection in Vogt–Koyanagi–Harada syndrome. Indian J Ophthalmol 2018;66:1523
|How to cite this URL:|
Ranjan R, Agarwal M. Response to comment on: Rebound inflammation after an intravitreal injection in Vogt–Koyanagi–Harada syndrome. Indian J Ophthalmol [serial online] 2018 [cited 2019 Oct 15];66:1523. Available from: http://www.ijo.in/text.asp?2018/66/10/1523/241989
We thank the author for the comments. We agree that there is a possibility of ocular inflammation associated with intravitreal bevacizumab injection. On review of literature, the various manifestations of sporadic and “herd” ocular inflammation secondary to bevacizumab which have been reported are mild to moderate conjunctival hyperemia with Descemet's membrane striae, keratitic precipitates, anterior chamber cell and flare,, hypopyon, and vitritis., However, exudative retinal detachment (RD) after intravitreal bevacizumab injection has not been reported in the past. It is therefore unlikely to be secondary to intravitreal bevacizumab injection and more suggestive of recurrence of Vogt–Koyanagi–Harada syndrome.
To answer the question raised by the author, five other patients received intravitreal bevacizumab injection from the same bevacizumab vial, but none of them developed any signs of inflammation on follow-up.
We agree that an intravitreal injection produces a micro injury; however, the literature have reports of Vogt–Koyanagi–Harada syndrome after cutaneous injury and even closed head trauma. A micro injury at the site of pars plana may release enough uveal melanocytes to trigger an inflammatory response in a genetically susceptible individual. Therefore, we postulated that the exudative RD was due to the reactivation of Vogt–Koyanagi–Harada syndrome rather than an inflammation due to bevacizumab.
Financial support and sponsorship
Conflicts of interest
There are no conflicts of interest.
| References|| |
Jain M. Comment on: Rebound inflammation after an intravitreal injection in Vogt–Koyanagi–Harada syndrome. Indian J Ophthalmol 2018;66:1522-3. [Full text]
Wang F, Yu S, Liu K, Chen FE, Song Z, Zhang X, et al.
Acute intraocular inflammation caused by endotoxin after intravitreal injection of counterfeit bevacizumab in shanghai, china. Ophthalmology 2013;120:355-61.
Sinha S, Vashisht N, Venkatesh P, Garg SP. Managing bevacizumab-induced intraocular inflammation. Indian J Ophthalmol 2012;60:311-3. [Full text]
Rathinam SR, Namperumalsamy P, Nozik RA, Cunningham ET Jr., Vogt-Koyanagi-Harada syndrome after cutaneous injury. Ophthalmology 1999;106:635-8.
Accorinti M, Pirraglia MP, Corsi C, Caggiano C. Vogt-Koyanagi-Harada disease after head trauma. Eur J Ophthalmol 2007;17:847-52.